Have I got Cushing Syndrome?

For years I was on high strength steroid Seretide. I didn't like it from the start because only two weeks after taking it my joints hurt. A significant number of years on I developed funny little issues for example I couldn't get through the night without having to go to the toilet, severe bruising on my legs, bad headaches, stretch marks and then a terrible spotty rash along my back and arms. My skin went thin and scaly. I had the energy of a slug.

I took up exercise and the more I did the worse the symptoms. I developed swollen ankles, depression and anxiety and worse of all irrational thoughts. I kept going back to the doctor who prescribed a steroid cream for the rash. It made it worse and septic spots were appearing. I looked bloated and fat even though I was losing weight as I was now doing an enormous amount of exercise. I thought I was going to die I felt so ill. I was barely holding down a job.

A change in doctors and an emotional outburst i changed from Seretide to Fostair. For two weeks I had bad the very severe asthma but every single symptom went.

Three weeks after the change I went for a blood test from a nurse who knew me. She kept looking at me and was surprised that I actually looked different. My face had completely changed and I no-longer had a great big fat collar round my neck. The nurse commented on how well I looked - I had looked grey for years and now I have colour in my cheeks.

Having broached the subject to the doctors apparently although I show every symptom its very rare. They were non committal. I read the literature again about seretide - baring in mind that at the time I started it we didn't have internet - I noticed yes it is one of the side affects.

I have had no life up until now and have barely survived. I regret not spitting my dummy out sooner.

All these drugs have side affects and some can be worse than others. I am now doing regular exercise and I look so much better. The moral of the story is if you have symptoms like mine - talk to your doctor and insist that you get something else. The preventative drugs work - you just need to try the right one.

I am not out of the woods - I will always have asthma no matter what I do, but its not going to take my life away.

4 Replies

  • I was so sad to read what a tough time you have had. Wish I could help but do not have the knowledge. All I can do is send you a very gentle hug ♥

  • WOW! What a story. Barring the asthma I do hope you go from strength to strength.

    Sending hugs



  • So glad you've found relief as I feel as if I'm going through something similar. Seem to be having lots of little health problems which I am sure are connected to all the meds I take. Seriously thinking about having worsening asthma symptoms than to keep going through what I am at the moment. Thank you for sharing your story x

  • Worsening asthma - could be due to pollution!! Headlines in our local paper just how bad it is where I live!!! in North Yorkshire.

    Got to laugh we live in the countryside and how I survive I is anyone guess. Specialist suggested that I went to live in the Alps - just one problem

    persuading my husband

    thank you so much for your responses

You may also like...